Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 26, 2011, 10:44 PM EDT for 13 counties in New York; Berkshire County, Massachusetts. It was in force for 61 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 10:44 PM EDT (02:44 UTC)
- Expired
- May 26, 2011, 11:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 71 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:50 PM EDT | TSTM WND DMG | 4 Sse Northampton Beach, NY | 2-3 DOZEN TREES DOWN...7 CAMP TRAILERS DAMAGED AND 4 UTILITY POLES DOWNED BY WIND |
| May 26, 10:50 PM EDT | TSTM WND DMG | Chichester, NY | LARGE TREE BRANCHES DOWN BLOCKING PARK ROAD |
| May 26, 10:50 PM EDT | TSTM WND DMG | Middleburgh, NY | TREES DOWN ACROSS SR 30 AND HUNTERSLAND RD. |
| May 26, 10:53 PM EDT | TSTM WND DMG | Schoharie, NY | TREES AND WIRES DOWN. |
| May 26, 11:00 PM EDT | TSTM WND DMG | Voorheesville, NY | TREE DOWN ON MAPLE AVENUE |
| May 26, 11:04 PM EDT | TSTM WND GST 55 | Colonie, NY | |
| May 26, 11:05 PM EDT | TSTM WND DMG | Saugerties, NY | TREES AND WIRES DOWN. ESTIMATED GUST OVER 50 MPH. |
| May 26, 11:05 PM EDT | TSTM WND DMG | Tivoli, NY | MANY OLD LOCUST TREES SNAPPED OFF |
| May 26, 11:05 PM EDT | TSTM WND DMG | W Glenville, NY | ESTIMATED WIND GUST OF 58 MPH WITH BRANCHES |
| May 26, 11:10 PM EDT | TSTM WND DMG | Boght Corners, NY | TREES AND LARGE BRANCHES DOWN ON BIKE PATH |
| May 26, 11:20 PM EDT | TSTM WND DMG | Rensselaer, NY | TREE DOWN ON STRUCTURE |
| May 26, 11:24 PM EDT | TSTM WND DMG | Troy, NY | TREES AND WIRES DOWN AT 102ND AND 8TH AVE. |
| May 26, 11:25 PM EDT | TSTM WND DMG | Copake, NY | TREE DOWN ON HOUSE AND A CAR |
| May 26, 11:26 PM EDT | TSTM WND DMG | Claverack, NY | TREES DOWN |
| May 26, 11:27 PM EDT | TSTM WND DMG | Livingston, NY | TREE DOWN BLOCKING ROUTE 9 |
| May 26, 11:30 PM EDT | TSTM WND DMG | Hillsdale, NY | TREE DOWN GRAZING A HOUSE AT 293 DAWSON RD. TWO LARGE SLIDING BARN DOORS BLOWN OFF THEIR HINGES. |
| May 26, 11:34 PM EDT | TSTM WND DMG | Kinderhook, NY | TREE AND WIRES DOWN |
| May 26, 11:40 PM EDT | TSTM WND DMG | Nassau, NY | TRRES AND WIRES DOWN AT 349 DUNHAM HOLLOW RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS51 KALY 270244
SVRALY
MAC003-NYC001-021-027-035-039-057-083-091-093-095-111-113-115-270345-
/O.NEW.KALY.SV.W.0036.110527T0244Z-110527T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1044 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
EASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
EXTREME SOUTHWESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
EXTREME SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1145 PM EDT
* AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF CAROGA LAKE PUBLIC CAMPGROUND TO
SCHOHARIE TO 8 MILES WEST OF HUNTER TO 6 MILES SOUTHEAST OF
ELLENVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
CANAJOHARIE TO 12 MILES EAST OF COBLESKILL TO 8 MILES WEST OF
HUNTER TO 6 MILES SOUTHEAST OF ELLENVILLE...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OLIVEBRIDGE...KENNETH L WILSON CAMPGROUND...WALLKILL AND TRIBES
HILL BY 1050 PM EDT...
GLOVERSVILLE...PLATTEKILL...MODENA AND WOODSTOCK BY 1055 PM EDT...
MAYFIELD AND CRANBERRY CREEK BY 1100 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4152 7401 4158 7396 4158 7405 4161 7412
4158 7412 4159 7419 4160 7425 4162 7426
4159 7435 4222 7444 4270 7431 4320 7459
4325 7364 4272 7346 4225 7346 4152 7362
4147 7400
TIME...MOT...LOC 0245Z 270DEG 36KT 4302 7445 4270 7416
4222 7429 4164 7421
$$
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:22 PM EDT, 22 minutes earlier.
Area forecast discussion, May 26, 10:22 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1022 PM EDT THU MAY 26 2011 .SYNOPSIS... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL DAY. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... TORNADO WATCH 382 HAS BEEN ALLOWED TO EXPIRE WITH NO FURTHER WATCHES OF ANY KIND ANTICIPATED. JUST SOME MINOR TWEAKING FOR TEMP/DEWPT AND WIND TRENDS OVERNIGHT. TRENDED A LIFTING NORTHWESTWARD OF DECREASING POPS THROUGH DAYBREAK AS THE ATMOSPHERE CONTINUES TO GRADUALLY STABILIZE...KEEPING MENTION OF THUNDER GENERALLY OVER THE OLD WATCH AREA...JUST -SHRA S AND E. MAX SFC CAPES HAD ALREADY DIPPED BELOW 2000 J/KG. ALSO ADJUSTED CLOUD TRENDS BASED ON LATEST INFRARED IMAGERY...WITH CLUSTER OF THUNDERSTORMS ENCROACHING FROM CENTRAL NY/E PA...AND CLEAR POCKETS OVER PORTIONS OF OUR EASTERN ZONES FILLING IN. BASICALLY NO OTHER CHANGES. .PREVIOUS DISCUSSION... AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. PREVIOUS... AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. && .SHORT TERM /FRIDAY NIGHT/... AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT. FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION. CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY DOWNPOURS EXPECTED WITHIN CONVECTION. A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING. ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER ON THE FRONTAL PASSAGE. HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO MODERATE SHOWER INTENSITY THRU THE PERIOD. HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SCATTERED THUNDERSTORMS ARE APPROACHING THE KGFL AREA...AND WILL AFFECT AREAS AROUND THE AIRPORT THROUGH AT LEAST 02Z. ANY THUNDERSTORM ACTIVITY THAT WOULD AFFECT KALB AND KPOU WOULD BE TOWARD OR AFTER MIDNIGHT. WITHOUT HIGH CONFIDENCE...SINCE THUNDERSTORMS ARE SO FAR UPSTREAM...PUT TEMPO MVFR CONDITIONS IN THUNDERSTORMS AT KPOU FROM 02Z-03Z...AND JUST KEPT VCSH FOR KALB WITH CB IN CLOUD GROUP. ONCE ALL THE THUNDERSTORM ACTIVITY WEAKENS THROUGH THE NIGHT...SOME LOW CLOUDS AND FOG WILL FORM IN ALL AREAS...WITH BORDERLINE MVFR/IFR CONDITIONS THROUGH 12Z-13Z. CONDITIONS IMPROVE TO VFR TOMORROW MORNING...THEN MORE SCATTERED THUNDERSTORMS IN THE AFTERNOON...SO CB IN CLOUD GROUP. SOUTH TO SOUTHEAST WINDS AROUND 10 KT THIS EVENING...WITH GUSTS AT KALB OVER 20 KT...WILL DIMINISH TO LESS THAN 10 KT. SOUTH WINDS WILL INCRASE BACK TO 10 KT OR MORE TOMORROW. OUTLOOK... FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA. MON-TUE...VFR...NO SIG WX. && .FIRE WEATHER... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MEMORIAL DAY WEEKEND. FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN BURLINGTON VERMONT FOR DETAILS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...SND/ELH/JPV SHORT TERM...JPV LONG TERM...RCK AVIATION...NAS FIRE WEATHER...JPV HYDROLOGY...RCK/JPV
Hazardous weather outlook, May 26, 10:27 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1027 PM EDT THU MAY 26 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1027 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED OVERNIGHT...ACCOMPANIED BY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 7:12 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 712 PM EDT THU MAY 26 2011 NYZ039-040-047>050-082-262345- MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- 712 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM IN EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... EASTERN FULTON COUNTY IN EASTERN NEW YORK... NORTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHWEST SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR COBLESKILL...OR ABOUT OVER COBLESKILL...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF FONDA BY 725 PM EDT FORT JOHNSON...TRIBES HILL AND 8 MILES SOUTHEAST OF JOHNSTOWN BY 730 PM EDT HAGAMAN...AMSTERDAM...7 MILES NORTHWEST OF GLENVILLE AND 9 MILES SOUTHEAST OF GLOVERSVILLE BY 735 PM EDT BROADALBIN AND 8 MILES SOUTHEAST OF MAYFIELD BY 740 PM EDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4319 7428 4292 7395 4261 7447 4276 7464 TIME...MOT...LOC 2312Z 220DEG 49KT 4274 7447
Special weather statement, May 26, 7:59 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT THU MAY 26 2011
NYZ032-033-270045-
HAMILTON NY-NORTHERN HERKIMER NY-
759 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
WESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
MCKEEVER...OR ABOUT 13 MILES NORTHWEST OF HINCKLEY...AND MOVING
NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 810 PM EDT
NICKS LAKE CAMPGROUND BY 820 PM EDT
OLD FORGE BY 825 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 830 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET...EAGLE BAY AND 8 MILES SOUTHEAST OF
BIG MOOSE BY 835 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4391 7483 4363 7463 4344 7509 4346 7510
4371 7513
TIME...MOT...LOC 2359Z 232DEG 35KT 4352 7518Local storm report, May 26, 9:06 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL WELLS 43.39N 74.29W
05/26/2011 E0.75 INCH HAMILTON NY PUBLIC
0415 PM HAIL CARLISLE 42.76N 74.45W
05/26/2011 E0.75 INCH SCHOHARIE NY PUBLIC
0426 PM HAIL LAKE EATON CAMPGROUND 43.99N 74.47W
05/26/2011 E1.75 INCH HAMILTON NY PARK/FOREST SRVC
0430 PM HAIL LONG LAKE 43.97N 74.42W
05/26/2011 M1.25 INCH HAMILTON NY PUBLIC
0447 PM HAIL NORTH BLENHEIM 42.47N 74.44W
05/26/2011 M0.75 INCH SCHOHARIE NY TRAINED SPOTTER
0505 PM HAIL GILBOA 42.40N 74.40W
05/26/2011 E0.75 INCH SCHOHARIE NY UTILITY COMPANY
NYPA
0538 PM HAIL GLENVILLE 42.93N 74.05W
05/26/2011 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
0600 PM HAIL FISH HOUSE 43.14N 74.13W
05/26/2011 E0.88 INCH FULTON NY PUBLIC
WEATHERNET6
&&Special weather statement, May 26, 9:23 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT THU MAY 26 2011
NYZ033-041>043-082-083-270200-
HAMILTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY-
923 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS IN
SOUTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL AND EASTERN FULTON COUNTY IN EASTERN NEW YORK...
NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF INDIAN LAKE TO 9 MILES SOUTHEAST OF
SPECULATOR TO 13 MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 35
MPH.
THUNDERSTORMS WILL BE NEAR...
JOHNSBURG BY 930 PM EDT
NORTHVILLE AND CRANBERRY CREEK BY 935 PM EDT
CHESTERTOWN...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND EDINBURG BY 940
PM EDT
DAY CENTER BY 945 PM EDT
WARRENSBURG BY 950 PM EDT
LAKE LUZERNE CAMPGROUND AND LAKE LUZERNE-HADLEY BY 955 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4376 7405 4375 7405 4376 7401 4367 7355
4339 7369 4309 7395 4321 7454 4350 7432
4379 7420
TIME...MOT...LOC 0122Z 284DEG 32KT 4368 7400 4348 7419
4321 7437Special weather statement, May 26, 9:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 932 PM EDT THU MAY 26 2011 NYZ033-039>041-050-082-270200- HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 932 PM EDT THU MAY 26 2011 ...A CLUSTER OF STRONG THUNDERSTORMS IN HAMILTON COUNTY IN EASTERN NEW YORK... MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 40 MPH...AND VERY HEAVY DOWNPOURS. THE STORMS WAS LOCATED NEAR EPHRATAH AND FORT PLAIN...AND WERE MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... JOHNSTOWN AND 6 MILES SOUTHEAST OF CAROGA LAKE PUBLIC CAMPGROUND BY 935 PM EDT GLOVERSVILLE BY 940 PM EDT MAYFIELD BY 945 PM EDT BROADALBIN BY 950 PM EDT CRANBERRY CREEK BY 955 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE AND EDINBURG BY 1000 PM EDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4334 7409 4315 7392 4289 7450 4304 7464 TIME...MOT...LOC 0130Z 236DEG 35KT 4302 7446
Special weather statement, May 26, 10:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT THU MAY 26 2011
NYZ039>043-050-082>084-VTZ013-270300-
MONTGOMERY NY-BENNINGTON VT-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1000 PM EDT THU MAY 26 2011
...A LINE OF STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 40
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF WHITEHALL TO
14 MILES NORTHEAST OF WARRENSBURG TO 6 MILES SOUTHWEST OF
WARRENSBURG TO 17 MILES NORTHWEST OF SARATOGA SPRINGS TO
JOHNSTOWN...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
WARRENSBURG...JOHNSTOWN...HAGUE AND GLOVERSVILLE BY 1005 PM EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND BOLTON LANDING BY
1010 PM EDT
LAKE GEORGE VILLAGE AND HULETTS LANDING BY 1015 PM EDT
CORINTH BY 1020 PM EDT
LAT...LON 4380 7337 4377 7334 4369 7340 4359 7342
4358 7339 4363 7337 4363 7332 4355 7324
4332 7325 4331 7318 4299 7327 4295 7469
4320 7417 4366 7378 4376 7364 4380 7357
TIME...MOT...LOC 0200Z 257DEG 31KT 4380 7344 4369 7363
4346 7384 4322 7403 4300 7445The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 40 min |
| May 26, 8:36 PM EDT | Areal Flood Advisory | ALY | Hamilton, Warren | 6 hr |
| May 26, 9:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| May 26, 9:32 PM EDT | Special Weather Statement | ALY | Fulton | 28 min |
| May 26, 10:00 PM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 60 min |
| May 26, 10:10 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Montgomery, Schenectady, Schoharie, Ulster | 65 min |
| May 26, 10:14 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 61 min |
| May 26, 10:19 PM EDT | Flash Flood Warning | ALY | Hamilton, Warren | 6 hr |
| May 26, 10:29 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 46 min |
| May 26, 11:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 26, 11:05 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| May 26, 11:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 61 min |
| May 26, 11:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 67 min |
| May 26, 11:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Saratoga, Warren, Washington | 58 min |
| May 26, 11:42 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| May 27, 12:04 AM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 32 min |
| May 27, 12:36 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 4 hr |
| May 27, 3:10 PM EDT | Special Weather Statement | ALY | Herkimer | 35 min |
| May 27, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 27, 4:26 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 27, 4:39 PM EDT | Special Weather Statement | ALY | Warren | 36 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 64 min |
| May 27, 6:22 PM EDT | Areal Flood Advisory | ALY | Warren | 4 hr |
| May 27, 6:52 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| May 27, 7:25 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| May 27, 7:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.